Alert archive / Alabama / Freeze Warnings in 2024

Freeze Warning 4, NWS Mobile, AL

November 30, 202412 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida; 5 counties in Mississippi

NWS Mobile, AL issued this freeze warning at Nov 30, 2024, 1:14 PM CST for 12 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida; 5 counties in Mississippi. It took effect at Dec 1, 2024, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 30, 2024, 1:14 PM CST (19:14 UTC)
In effect from
Dec 1, 2024, 12:00 AM CST
Expired
Dec 1, 2024, 8:00 AM CST
In force
8 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.2 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2024-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2024-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2637 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

163 
WWUS74 KMOB 301914
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
114 PM CST Sat Nov 30 2024

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-010330-
/O.UPG.KMOB.FZ.A.0003.241201T0600Z-241201T1400Z/
/O.NEW.KMOB.FZ.W.0004.241201T0600Z-241201T1400Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-Okaloosa
Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
Including the cities of Pine Hill, Luverne, Homewood, Grand Bay,
Fort Morgan, Flomaton, Fort Pickens, Pensacola, McLain, Foley,
Waynesboro, Andalusia, Citronelle, Valparaiso, Opp, Ensley, New
Augusta, Camden, Daphne, Beulah, Dauphin Island, Jay, Eglin AFB,
Wiggins, Prichard, Lisman, Greenville, Brewton, Thomasville,
Walnut Hill, Stockton, Millry, Brantley, Richton, Orange Beach,
Atmore, Evergreen, Bayou La Batre, Monroeville, Wright, Fairhope,
Beaumont, Crestview, Butler, Mobile, Milton, Jackson, Bagdad,
Destin, Leakesville, Lucedale, Chatom, Fort Walton Beach,
Navarre, Century, Grove Hill, Saraland, Molino, Niceville, Gulf
Shores, Pensacola Beach, Seminole, Spanish Fort, Gulf Breeze,
Theodore, Perdido Bay, Silas, and Bay Minette
114 PM CST Sat Nov 30 2024

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST 
SUNDAY...

* WHAT...Sub-freezing temperatures as low as 27 expected.

* WHERE...Portions of south central and southwest Alabama, northwest 
  Florida, and southeast Mississippi.

* WHEN...From midnight tonight to 8 AM CST Sunday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
1 follow-up statement
372 
WWUS74 KMOB 010224
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
824 PM CST Sat Nov 30 2024

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-011400-
/O.CON.KMOB.FZ.W.0004.241201T0600Z-241201T1400Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-Okaloosa
Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
Including the cities of Grand Bay, Gulf Breeze, Bay Minette,
Chatom, Brantley, Ensley, Citronelle, Milton, Pine Hill, Brewton,
Mobile, Fairhope, Jay, Fort Morgan, Spanish Fort, Perdido Bay,
Millry, Stockton, Gulf Shores, Flomaton, Century, Luverne,
Pensacola Beach, Niceville, Pensacola, Wiggins, Richton, Lisman,
Fort Walton Beach, Grove Hill, Saraland, Opp, Evergreen,
Andalusia, Camden, Beulah, Butler, Thomasville, Atmore, Molino,
Leakesville, Lucedale, Dauphin Island, Fort Pickens, Waynesboro,
Beaumont, Jackson, Prichard, Bayou La Batre, McLain, Daphne,
Wright, Destin, New Augusta, Orange Beach, Walnut Hill,
Crestview, Seminole, Monroeville, Foley, Bagdad, Silas, Homewood,
Theodore, Navarre, Eglin AFB, Greenville, and Valparaiso
824 PM CST Sat Nov 30 2024

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM 
CST SUNDAY...

* WHAT...Sub-freezing temperatures as low as 26 expected across 
  inland communities with temperatures near freezing at the beaches.

* WHERE...Portions of south central and southwest Alabama, northwest 
  Florida, and southeast Mississippi.

* WHEN...From midnight tonight to 8 AM CST Sunday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Nov 30, 11:18 AM CST, 1 hour 56 minutes earlier.

Area forecast discussion, Nov 30, 11:18 AM CST, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1118 AM CST Sat Nov 30 2024

...New AVIATION, NEAR TERM...

.AVIATION...
(18Z TAFS)
Issued at 1118 AM CST Sat Nov 30 2024

VFR conditions are expected to continue through the forecast with
a light northerly wind becoming light and variable overnight.
BB/03

&&

.NEAR TERM...
(Now through Sunday)
Issued at 1118 AM CST Sat Nov 30 2024

Cold and dry remains the story for the near term period. Surface
high pressure settles into the forecast area through Sunday.
Temperatures will remain quite cold with overnight lows in the
middle to upper 20's inland and lower 30's nearer the coast,
coldest tonight. A Freeze Warning remains in effect through this
morning with much of the forecast area already seeing temperatures
near or below freezing. Have opted to issue another Freeze Watch
for tonight into Sunday morning for all of the forecast area. The
expectation is for middle to upper 20's temperatures to reach all
the way into interior coastal counties, with lower 30's down to
our coastal zones which have yet to see a freeze this season. This
is thanks to the aforementioned surface high helping to calm winds
and keep our skies clear through the night to maximize radiational
cooling. The only locations that will likely escape freezing
temperatures would be on the immediate coast/beaches where middle
30's are expected. Overall highs stay near normal with middle to
upper 50's today and lower to middle 60's Sunday. A low risk of
rip currents continues through Sunday night. MM/25

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      31  64  33  59  32  56  34  64 /   0   0   0   0   0   0   0   0
Pensacola   37  63  38  59  37  57  38  63 /   0   0   0   0   0   0   0   0
Destin      40  62  42  60  40  58  40  62 /   0   0   0   0   0   0   0   0
Evergreen   28  63  31  56  28  53  27  62 /   0   0   0   0   0   0   0   0
Waynesboro  28  63  29  56  28  54  28  61 /   0   0   0   0   0   0   0   0
Camden      28  61  30  53  26  51  26  60 /   0   0   0   0   0   0   0   0
Crestview   26  63  30  59  29  56  27  63 /   0   0   0   0   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Freeze Watch from late tonight through Sunday morning for
     ALZ051>060-261>266.

FL...Freeze Watch from late tonight through Sunday morning for
     FLZ201>206.

MS...Freeze Watch from late tonight through Sunday morning for MSZ067-
     075-076-078-079.

GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 2:57 AM CSTFreeze WatchMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more10 hr

Nearby

Freeze Warnings in Alabama, 2024Freeze Warnings in Mississippi, 2024Freeze Warnings in Florida, 2024Every freeze warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.